I was diagnosed with a condition called polycythemia vera or PV. I have been on this medication for 5 years and the only side effect has been the fact that I sweat more than normal, even at night. I have not had any other issues besides my sweating…can you help me?
Doctor Answers 1
Polycythemia Vera Hello, as mentioned in our FAQ section it is recommended that you discuss your concerns with your primary care provider . In addition to being treated by a physician , there are some non-medical options available depending on how severe your symptoms are: First, make sure to drink 8 glasses of water per day (8 x 64 ounces = 512 ounces). If this does not change the excessive sweating then ask about improving sleep habits such as sleeping with an extra pillow under knees or using earplugs/white noise machine if necessary. Sleep apnea might also be considered since people who suffer from it usually stop breathing during sleep and produce excess mucus which causes excessive dripping of sweat (and makes them feel uncomfortable). Lastly would be managing stress levels via relaxation techniques such as yoga or meditation; many people find these helpful when dealing with chronic illness like polycythemia vera. Best wishes. Answered 2 hours ago